Itchy Red Scrotum that has progressed to stinging but invisible butt rash
About 2 months ago I started to have some slight itching on my scrotum. I did not think much of it. Around the same time, I had a recurrence of an issue that I had previously been diagnosed as prostatis. My GP gave me a dose of cipro since my urologist who I had seen before had quit and that is what he gave me. Anyway, about 3-4 days later, my scrotum was red like Rudolph's nose, and it itched like mad and was moist, yet would get dry and cracked looking. Tried Econozole Nitrate and some hydrocortizone and it did not really help.
Went back to GP, he said likely yeast, and gave me Nistatin+Triamcimilone. That seemed to help some, but not completely. The Nystatin seemed to be irritating me as well. Went to my dermatologist and he said it was "red scrotum disease" or something like that and gave me a cortisone for it and said to stop the Nystatin. I tried that and a few days later, I now had a rawness on the lower part of my buttcheeks and a severe raw rash in the crease of my leg and groin.
So I figured the dermatologist was wrong, so I went back to GP and he gave me 2 weeks of Fluconazole pills, 1 a day. They did not seem to help my butt at all and it has progressed to a stinging pain all over them. It is wierd because most of the time, there is no visible irritation, and the pain is more like a sunburn or a nettle. No itch. The scrotum cleared up during the pills but not until the very end of the dose.
Went back to dermatologist for follow-up. He told me that I needed a steroid to get over the skin pain. Gave me prednisone. I have been on that 5 days and it is not helping. In fact, now my scrotum is bothering me again (pain but no itch), and my butt is very sensitive. It is now in my waistline too and on the backs of my legs.
My questions are:
1. Is this indicative of yeast and is there any way to find out for sure? I have no weird skin abnormalities to take a culture from, but I would definitely allow a biopsy. They can peel my whole butt off if they want to at this point.
2. What is the best remedy for this? I dont want to hear about a lifelone anti-candia diet either. I have read the horror stories online and it freaks me out. Surely there is an approach of natural and western medicine that can kick this thing. I have tried all the powders, all the "azoles", ACV, nystatin, acidopholis, diaper rash creams, different shampoos.
3. Is the prednisone doing more harm than good? And if so, I cant just stop it, I have to taper off I believe.
4. Is it possible that I am just irritating the skin with all the different things I have tried and that there is no real underlying problem? I am hesitant to believe this because I dont think that would keep spreading.
5. Are there any doctors in Houston that you can recommend that are actually skilled at dealing with skin fungal infections (assuming that is what this is). I am losing faith in my dermatologist and while I love my GP, I think this is out of his league now.
Thank you so much for your time reading this and any helpful advice you may have.